Alert archive / Vermont / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 39, NWS Burlington, VT

July 8, 2017Chittenden County, Franklin County, Grand Isle County, Vermont; Clinton County, Essex County, Franklin County, New York

NWS Burlington, VT issued this severe thunderstorm warning at Jul 8, 2017, 6:29 AM EDT for Chittenden County, Franklin County, Grand Isle County, Vermont; Clinton County, Essex County, Franklin County, New York. It was in force for 91 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2017, 6:29 AM EDT (10:29 UTC)
Expired
Jul 8, 2017, 8:00 AM EDT
In force
91 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Clinton County, NY, Essex County, NY, Franklin County, NY, Chittenden County, VT, Franklin County, VT, Grand Isle County, VT

The radar

The Burlington radar (KCXX), 33 km from the middle of the area, began a volume at 10:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 10.5 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2017-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2017-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
1300 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

383 
WUUS51 KBTV 081029
SVRBTV
NYC019-031-033-VTC007-011-013-081200-
/O.NEW.KBTV.SV.W.0039.170708T1029Z-170708T1200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Burlington VT
629 AM EDT SAT JUL 8 2017

The National Weather Service in Burlington has issued a

* Severe Thunderstorm Warning for...
  Clinton County in northern New York...
  East central Franklin County in northern New York...
  Northern Essex County in northern New York...
  Grand Isle County in northwestern Vermont...
  Northwestern Chittenden County in northwestern Vermont...
  Southwestern Franklin County in northwestern Vermont...

* Until 800 AM EDT

* At 628 AM EDT, severe thunderstorms were located along a line
  extending from Merrill to near Loon Lake to Adirondack Regional
  Airport, moving east at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Minor hail damage to vehicles is possible. Expect wind 
           damage to trees and powerlines. 

* Locations impacted include...
  Essex Junction, Burlington International Airport, Adirondack
  Regional Airport, Plattsburgh, Plattsburgh International Airport,
  South Burlington, Burlington, Saranac Lake, Peru, Beekmantown,
  Schuyler Falls, Saranac, Willsboro, Wilmington, Colchester, Essex
  Junction Village, Georgia, Au Sable Forks, Grand Isle and St.
  Albans Town.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4488 7300 4454 7306 4431 7327 4434 7431
      4456 7415 4480 7414
TIME...MOT...LOC 1028Z 273DEG 24KT 4478 7399 4458 7400 4438 7420 

HAIL...1.00IN
WIND...60MPH
 
$$
4 follow-up statements
393 
WWUS51 KBTV 081104
SVSBTV

Severe Weather Statement
National Weather Service Burlington VT
704 AM EDT SAT JUL 8 2017

NYC019-031-033-VTC007-011-013-081200-
/O.CON.KBTV.SV.W.0039.000000T0000Z-170708T1200Z/
Clinton NY-Franklin NY-Essex NY-Grand Isle VT-Chittenden VT-
Franklin VT-
704 AM EDT SAT JUL 8 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM EDT
FOR CLINTON...EAST CENTRAL FRANKLIN...NORTHERN ESSEX...GRAND ISLE...
NORTHWESTERN CHITTENDEN AND SOUTHWESTERN FRANKLIN COUNTIES...

At 703 AM EDT, severe thunderstorms were located along a line
extending from Jericho to near Peasleeville to near Wilmington,
moving east at 30 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to trees and powerlines. 

Locations impacted include...
Essex Junction, Burlington International Airport, Adirondack Regional
Airport, Plattsburgh, Plattsburgh International Airport, South
Burlington, Burlington, Saranac Lake, Peru, Beekmantown, Schuyler
Falls, Saranac, Willsboro, Wilmington, Colchester, Essex Junction
Village, Georgia, Au Sable Forks, Grand Isle and St. Albans Town.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4488 7300 4454 7306 4431 7327 4434 7431
      4451 7418 4460 7396 4482 7391
TIME...MOT...LOC 1103Z 266DEG 25KT 4477 7366 4457 7367 4437 7387 

HAIL...<.75IN
WIND...60MPH
 
$$
472 
WWUS51 KBTV 081115
SVSBTV

Severe Weather Statement
National Weather Service Burlington VT
715 AM EDT SAT JUL 8 2017

NYC033-081125-
/O.CAN.KBTV.SV.W.0039.000000T0000Z-170708T1200Z/
Franklin NY-
715 AM EDT SAT JUL 8 2017

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL FRANKLIN COUNTY
IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area...therefore the warning has been cancelled.

LAT...LON 4488 7300 4454 7306 4431 7327 4432 7370
      4450 7380 4459 7386 4483 7372
TIME...MOT...LOC 1115Z 263DEG 40KT 4479 7348 4459 7349 4439 7369 

$$

NYC019-031-VTC007-011-013-081200-
/O.CON.KBTV.SV.W.0039.000000T0000Z-170708T1200Z/
Clinton NY-Essex NY-Grand Isle VT-Chittenden VT-Franklin VT-
715 AM EDT SAT JUL 8 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM EDT
FOR CENTRAL CLINTON...NORTHEASTERN ESSEX...GRAND ISLE...NORTHWESTERN
CHITTENDEN AND SOUTHWESTERN FRANKLIN COUNTIES...

At 715 AM EDT, severe thunderstorms were located along a line
extending from Beekmantown to Laphams Mills to North Jay, moving east
at 45 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to trees and powerlines. 

Locations impacted include...
Essex Junction, Burlington International Airport, Plattsburgh,
Plattsburgh International Airport, South Burlington, Burlington,
Peru, Beekmantown, Schuyler Falls, Saranac, Willsboro, Colchester,
Essex Junction Village, Georgia, Au Sable Forks, Grand Isle, St.
Albans Town, Jay In Essex County, North Hero and Milton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4488 7300 4454 7306 4431 7327 4432 7370
      4450 7380 4459 7386 4483 7372
TIME...MOT...LOC 1115Z 263DEG 40KT 4479 7348 4459 7349 4439 7369 

HAIL...<.75IN
WIND...60MPH
 
$$
704 
WWUS51 KBTV 081127
SVSBTV

Severe Weather Statement
National Weather Service Burlington VT
727 AM EDT SAT JUL 8 2017

NYC019-031-VTC007-011-013-081200-
/O.CON.KBTV.SV.W.0039.000000T0000Z-170708T1200Z/
Clinton NY-Essex NY-Grand Isle VT-Chittenden VT-Franklin VT-
727 AM EDT SAT JUL 8 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM EDT
FOR SOUTHEASTERN CLINTON...NORTHEASTERN ESSEX...GRAND ISLE...
NORTHWESTERN CHITTENDEN AND SOUTHWESTERN FRANKLIN COUNTIES...

At 727 AM EDT, severe thunderstorms were located along a line
extending from Deep Bay to Ausable Point to near North Jay, moving
east at 30 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to trees and powerlines. 

Locations impacted include...
Essex Junction, Burlington International Airport, Plattsburgh,
Plattsburgh International Airport, South Burlington, Burlington,
Peru, Beekmantown, Schuyler Falls, Willsboro, Colchester, Essex
Junction Village, Georgia, Au Sable Forks, Grand Isle, St. Albans
Town, North Hero, Milton, Shelburne and Port Kent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4488 7300 4454 7306 4431 7327 4439 7367
      4449 7368 4458 7366 4484 7355
TIME...MOT...LOC 1127Z 269DEG 25KT 4479 7340 4459 7341 4439 7361 

HAIL...<.75IN
WIND...60MPH
 
$$
163 
WWUS51 KBTV 081155
SVSBTV

Severe Weather Statement
National Weather Service Burlington VT
755 AM EDT SAT JUL 8 2017

NYC019-031-VTC007-011-013-081205-
/O.EXP.KBTV.SV.W.0039.000000T0000Z-170708T1200Z/
Clinton NY-Essex NY-Grand Isle VT-Chittenden VT-Franklin VT-
755 AM EDT SAT JUL 8 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLINTON...
NORTHEASTERN ESSEX...GRAND ISLE...NORTHWESTERN CHITTENDEN AND
SOUTHWESTERN FRANKLIN COUNTIES WILL EXPIRE AT 800 AM EDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire.  However gusty winds
and heavy rain are still possible with these thunderstorms.

LAT...LON 4488 7300 4454 7306 4431 7327 4439 7367
      4449 7368 4458 7366 4484 7355
TIME...MOT...LOC 1155Z 273DEG 24KT 4478 7315 4458 7316 4438 7336 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 5:14 AM EDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jul 8, 5:14 AM EDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
514 AM EDT Sat Jul 8 2017

.SYNOPSIS...
Showers and thunderstorms will affect northern New York early
this morning, moving eastward across Vermont during the mid to
late morning. A few of these storms may produce heavy downpours,
hail, and gusty winds. This convective activity is expected to
exit east this afternoon as a cold front sweeps across the North
Country bringing partial clearing and drier conditions late in
the day. Slight cooler temperatures and lower humidity levels
are expected on Sunday. A broad mid-level trough over eastern
Canada will keep the work week unsettled.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 514 AM EDT Saturday...Showers and thunderstorms
associated with surface front entering the St Lawrence Valley
this morning will progress eastward into northern NY, reaching
the Champlain Valley by mid morning and continuing across
central VT during the late morning to early afternoon. Due to
the early timeframe of this activity, do not expect much CAPE to
aid in thunderstorm development for St Lawrence and portions of
northern NY. Clearer skies over VT and longer time for sunshine
to increase instability may lead to some stronger storms over
central and eastern VT as MUCAPE values reach 1kJ/kg or more
after 15Z. Theta E ridge will reside east of the forecast area,
indicating better dynamics where clearing will be.

All storms will be capable of producing heavy downpours as
PWATs are over 1 inch across the North Country. Anticipate an
additional 0.25-0.5" of rainfall with this activity. Another
limiting factor of storm strength is the lack of shear over the
region. Lapse rates do increase as the day progresses with the
aforementioned partly cloudy skies across VT this morning
potentially reach 7C/km or greater. 500mb trough digging south
into the eastern Great Lakes keeps lift over the region through
the mid day. Associated surface cold front will bring drier air
into the North Country this afternoon as winds shift NW.

With clearing skies and subsiding winds tonight, fog
development possible towards early Sunday morning. High
temperatures generally in the mid-upr 70s today. Lows Saturday
night expected to fall back into the mid 50s.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY/...
As of 321 AM EDT Saturday...Large scale picture shows
mid/upper level trof prevailing across the northern lakes into the
ne conus during this time period. The fast westerly flow aloft will
remain active with embedded 5h vorts and ribbons of enhanced 850 to
500mb rh...crossing from west to east. This will produce an
unsettled pattern with chances for showers both Sunday and
Monday...but given the lack of significant pws and limited
instability svr and widespread heavy rainfall not anticipated. Both
NAM/GFS show first vort on Sunday midday, followed by another one on
Monday.

Instability ranges from 300 to 700 j/kg with highest values
pooling across the SLV and parts of the northern CPV...so a rumble
or two of thunder is possible in any stronger convective elements.
Progged 850mb temps cool to 10c by Sunday behind boundary
today...combined with some clouds support highs mainly in the 70s
areawide. The areal coverage of clouds will play a big factor in
overnight lows on Sunday night...but thinking clouds hang tough and
will trend toward warmer guidance...mid 50s to l/m 60s. Little
change in thermal profiles expected on Monday with highs climbing
back into the 70s...maybe a few lower 80s southern SLV/CPV with more
sun. Bottom line...not expecting a complete washout either day...but
several rounds of scattered showers could but a damper on outside
activities at times.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
As of 321 AM EDT Saturday...A fast westerly flow aloft continues
across our region for Tuesday into Weds...as a surface cold
front swings from west to east. Once again this front seems to
pass in several pieces with limited low level convergence and
upper level dynamics not aligning with boundary or surface
instability. Like many previous boundaries this
summer...expecting scattered to numerous showers/storms to
develop on Tuesday...but magnitude of convection should be
limited. Latest guidance indicates sfc based cape values
climbing between 600-1000 j/kg...especially slv...with pws only
1.20 to 1.40 and some increasing shear as 500mb winds approach
40 knots.

Plenty of uncertainty develops on Thursday into Friday...with
limited run to run consistency and plenty of spread between the
different solutions. Thinking 1022mb high pres will build behind
boundary for Weds into Thurs...suppressing our the heat/humidity...along
with higher pws values to our south. Thinking boundary will
push into the mid Atlantic states by Weds...while cool and dry
northerly flow prevails across our cwa...as advertised by the
00z Ecmwf. Have cut superblend pops by 20 to 30%...during this
time period...but continue to place a token chance pops in
forecast given uncertainty. Temps with lower humidity values and
northerly flow will range mainly in the upper 60s to mid/upper
70s with lows mainly in the 40s mountains to mid/upper 50s
valleys. Of course if the front stalls across our region during
this time period...much higher humidity values and warmer temps
along with greater chances for rain will need to be added to the
forecast.

&&

.AVIATION /09Z SATURDAY THROUGH WEDNESDAY/...
Through 06Z Sunday...Mixed flight conditions dependent on
precipitation received during the daytime hours. IFR-VLIFR
conditions will bounce between these categories through sunrise
at all but KBTV. KBTV is holding onto VFR conditions at 06Z but
expect MVFR to possible IFR conditions to develop centered
around 08Z-10Z this morning. Have TEMPO'd this as KBTV only
received 0.10 inch precip Friday.

A strong mid-level trough approaching from the eastern Great
Lakes and an associated cold front will bring an additional
period of showers during the mid morning hours through midday.
Can't rule out a few embedded rumbles of thunder. Intervals of
MVFR conditions possible areawide during 12-20Z Saturday.
Outside of showery activity expect VFR conditions into Saturday
evening. Fog development possible Saturday night into Sunday
morning as clouds look to clear overnight.

Outlook...

Sunday: VFR. Breezy. Chance SHRA.
Sunday Night: VFR. Chance SHRA.
Monday: VFR. Chance SHRA...Slight Chance TSRA.
Monday Night: VFR. Chance SHRA...Slight Chance TSRA.
Tuesday: VFR. Likely SHRA...Slight Chance TSRA.
Tuesday Night: VFR. Chance SHRA...Slight Chance TSRA.
Wednesday: VFR. NO SIG WX.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...None.
NY...None.

&&

SYNOPSIS...Banacos/KGM
NEAR TERM...KGM
SHORT TERM...Taber
LONG TERM...Taber
AVIATION...KGM
Hazardous weather outlook, Jul 8, 4:19 AM EDT, 2 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Burlington VT
419 AM EDT Sat Jul 8 2017

NYZ026>031-087-VTZ001-002-090930-
Northern St. Lawrence-Northern Franklin-Eastern Clinton-
Southeastern St. Lawrence-Southern Franklin-Western Clinton-
Southwestern St. Lawrence-Grand Isle-Western Franklin-
419 AM EDT Sat Jul 8 2017

This Hazardous Weather Outlook is for northern New York and northern
portions of the Champlain Valley in northwest Vermont.

.DAY ONE...Today and Tonight.

Showers and thunderstorms will develop across the Saint Lawrence
Valley, moving across the Adirondacks and Champlain valley throughout
the morning, before continuing across Vermont during the midday.
Cloud to ground lightning and periods of heavy rainfall are expected
to be the primary threats.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NYZ034-035-VTZ003>012-016>019-090930-
Western Essex-Eastern Essex-Orleans-Essex-Western Chittenden-
Lamoille-Caledonia-Washington-Western Addison-Orange-Western Rutland-
Windsor-Eastern Franklin-Eastern Chittenden-Eastern Addison-
Eastern Rutland-
419 AM EDT Sat Jul 8 2017

This Hazardous Weather Outlook is for northern New York, central
Vermont, northeast Vermont, northwest Vermont and southern Vermont.

.DAY ONE...Today and Tonight.

Showers and thunderstorms will develop across the Saint Lawrence
Valley, moving across the Adirondacks and Champlain valley throughout
the morning, before continuing across Vermont during the midday. A
few stronger storms are possible, containing gusty winds and small
hail, in addition to dangerous cloud-to-ground lightning and heavy
downpours.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jul 8, 5:39 AM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
539 AM EDT SAT JUL 08 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     TSTM WND DMG     RUSSELL                 44.43N  75.15W
07/08/2017                   ST. LAWRENCE       NY   EMERGENCY MNGR

            TREES AND WIRES DOWN REPORTED BY 911 CENTER

&&

EVENT NUMBER BTV1702057

TABER
Local storm report, Jul 8, 5:40 AM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
540 AM EDT SAT JUL 08 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     TSTM WND DMG     3 N RUSSELL             44.47N  75.15W
07/08/2017                   ST. LAWRENCE       NY   EMERGENCY MNGR

            TREES ADN WIRES DOWN REPORTED BY 911 CENTER

&&

EVENT NUMBER BTV1702058

TABER
Local storm report, Jul 8, 5:41 AM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BURLINGTON VT
541 AM EDT SAT JUL 08 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     TSTM WND DMG     3 N RUSSELL             44.47N  75.15W
07/08/2017                   ST. LAWRENCE       NY   EMERGENCY MNGR

            TREES AND WIRES DOWN REPORTED BY 911 CENTER

&&

CORRECTED REMARKS

EVENT NUMBER BTV1702058

TABER
Local storm report, Jul 8, 5:42 AM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
542 AM EDT SAT JUL 08 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0457 AM     TSTM WND DMG     CANTON                  44.60N  75.17W
07/08/2017                   ST. LAWRENCE       NY   EMERGENCY MNGR

            TREES AND WIRES DOWN REPORTED BY 911 CENTER

&&

EVENT NUMBER BTV1702059

TABER
Local storm report, Jul 8, 5:43 AM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
543 AM EDT SAT JUL 08 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 AM     TSTM WND DMG     PIERREPONT              44.54N  75.01W
07/08/2017                   ST. LAWRENCE       NY   EMERGENCY MNGR

            TREES AND WIRES DOWN REPORTED BY 911 CENTER

&&

EVENT NUMBER BTV1702061

TABER
Special weather statement, Jul 8, 5:46 AM EDT, 43 minutes before
Special Weather Statement
National Weather Service Burlington VT
546 AM EDT SAT JUL 8 2017

NYZ029-087-081045-
Southeastern St. Lawrence-Southwestern St. Lawrence-
546 AM EDT SAT JUL 8 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL ST. LAWRENCE
COUNTY...

At 546 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Edwardsville to near Gouverneur to
11 miles southwest of Fowler. Movement was northeast at 30 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

Locations impacted include...
Potsdam, Gouverneur, Canton, De Kalb, Fowler, Colton, Rensselaer
Falls, Degrasse, Hermon, Richville, Pierrepont, Russell, Fine, De
Peyster, Rossie, Edwards, West Parishville, Talcville, South Edwards
and West Stockholm.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4449 7565 4474 7491 4474 7481 4450 7483
      4424 7508 4418 7537 4431 7566
TIME...MOT...LOC 0946Z 245DEG 28KT 4446 7551 4434 7552 4421 7559

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 7:54 AM EDTSpecial Weather StatementBTVChittenden, Franklin, Lamoille, Orleans66 min
Jul 8, 8:37 AM EDTSpecial Weather StatementBTVCaledonia, Lamoille, Orleans, Washington53 min
Jul 8, 9:20 AM EDTSpecial Weather StatementBTVCaledonia, Essex55 min
Jul 8, 1:11 PM EDTSpecial Weather StatementBTVChittenden64 min
Jul 8, 2:05 PM EDTSevere Thunderstorm WarningBTVAddison, Caledonia, Chittenden, Lamoille, Orange, Washington55 min
Jul 8, 3:48 PM EDTSpecial Weather StatementBTVRutland, Windsor57 min
Jul 8, 4:26 PM EDTSevere Thunderstorm WarningBTVWindsor33 min
Jul 8, 4:38 PM EDTSpecial Weather StatementBTVWindsor67 min
Jul 8, 4:49 PM EDTSpecial Weather StatementBTVFranklin, Orleans56 min
Jul 8, 3:48 AM EDTSpecial Weather StatementBTVSt. Lawrence57 min
Jul 8, 4:37 AM EDTSevere Thunderstorm WarningBTVFranklin, St. Lawrence53 min
Jul 8, 5:31 AM EDTSevere Thunderstorm WarningBTVClinton, Essex, Franklin, St. Lawrence59 min
Jul 8, 5:46 AM EDTSpecial Weather StatementBTVSt. Lawrence59 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2017Severe Thunderstorm Warnings in New York, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.